Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

I thought this was supposed to help???!! :(

AnonymousUserAAnonymousUser Posts: 49,671
edited 06/11/2012 - 8:34 AM in Chronic Pain
I had a PLIF on 7/2/2009 of S1 thru L3... now they pain is all sporadic and weird. Shooting pain in the right bottock area, right calf pain like you would not believe and groin pain.... PLUS, the pain in my back is worse!
Though, I am FINALLY not sleeping in a recliner, but I had to buy a really expensive orthopedic mattress and now after taking the pain meds, my vision blurs out, so this is loads of fun to type...
They are also telling me that they are tapering the Lortabs already.... I cannot function without them. I am in so much pain all the time, it brings me to tears.
Any help or questions that I can ask my Dr. would be great.
Anyone, please help. I am crying all the time and just lost my job a week after FMLA ran out, so I am a mess here...
Any help, I would love to hear it.
Currently. I am on Lortab 7.5, Valium, Deximathezone (short series), Gabapentin.



  • For such a large surgery, you are still so recently post op I'm not surprised you are extremely uncomfortable. It takes time for the body to adjust to the new mechanics of your repaired spine, and muscles are going to be pulling you in all kinds of directions.

    Sorry that you just lost your job. Did you speak with the HR department prior to them ending your employment?

    What I found that worked great for me and the doc, was to keep a note pad handy and write down how I felt during the day and any new or different sensations I experienced. I also mapped out where all the pain centers were on each day, because from day to day when they shift, the "pain of the day" is the one you remember to tell the doc about and the one you had two days before may have been the key to unlocking the mystery.

    Then just a day or so before going to see the doc, I would consolidate everything, have my husband look it over and see if I missed something and then hand a copy to the doc and have my copy to ask questions from.

    Welcome to Spine Health.

  • Why on earth do the have you on steroids (even a short series) this soon after a PLIF? One of the side effects of steroids is that they inhibit bone growth, which puts you at a much higher risk of not fusing properly. :(

  • You need to give yourself time to heal. The surgery you had was MAJOR and you will be healing for a long time, at least for a year. That doesn't mean you will be in pain for that long, but you need to give your body lots of time to heal. Try not to rush things, I know it is hard, but if you push too hard you can do damage.
    If you are in pain let your Dr. know, you should be made comfortable, not miserable. Keep up with this site, you will find unconditional support and help. I wish you well, Lisa.
This discussion has been closed.
Sign In or Register to comment.